Alert archive / Arizona / Red Flag Warnings in 2008

Red Flag Warning 7, NWS Tucson, AZ

April 2, 2008

NWS Tucson, AZ issued this red flag warning at Apr 2, 2008, 2:12 AM MST. It took effect at Apr 2, 2008, 1:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 2, 2008, 2:12 AM MST (09:12 UTC)
In effect from
Apr 2, 2008, 1:00 PM MST
Expired
Apr 2, 2008, 8:00 PM MST
In force
7 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KTWC 020912
RFWTWC

RED FLAG WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
212 AM MST WED APR 2 2008

...RED FLAG WARNING IN EFFECT FROM 1 PM MST WEDNESDAY AFTERNOON
THROUGH 8 PM MST WEDNESDAY EVENING FOR COCHISE AND SANTA CRUZ
COUNTIES...

.WIND SPEEDS ARE EXPECTED TO INCREASE THIS AFTERNOON...ACCOMPANIED
BY GUSTS UP TO 40 MPH...AND CONTINUE INTO THIS EVENING IN ADVANCE
OF A LOW PRESSURE SYSTEM MOVING ONTO THE SOUTHERN CALIFORNIA
COAST. THE PREVIOUS FIRE WEATHER WATCH HAS BEEN UPGRADED TO A RED
FLAG WARNING FOR COCHISE AND SANTA CRUZ COUNTIES DUE TO STRONG
WINDS...DRY CONDITIONS ALREADY IN PLACE...AND A HIGH TO VERY HIGH
FIRE DANGER.

AZZ146-021015-
/O.CAN.KTWC.FW.A.0005.080402T2000Z-080403T0300Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-
212 AM MST WED APR 2 2008

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE FIRE
WEATHER WATCH. 

ALTHOUGH WIND SPEEDS ARE EXPECTED TO INCREASE THIS AFTERNOON AND
CONTINUE INTO THIS EVENING...WIDESPREAD RED FLAG CONDITIONS ARE
NOT EXPECTED AT THIS TIME. HOWEVER...ISOLATED LOCATIONS MAY SEE
WINDS MEET RED FLAG CRITERIA FOR SHORT PERIODS OF TIME THIS
AFTERNOON AND THIS EVENING. ALTHOUGH NO RED FLAG WARNING IS IN
EFFECT...CREWS IN GRAHAM AND GREENLEE COUNTIES ARE URGED TO USE
CAUTION AND TO MONITOR CONDITIONS AS THEY MAY CHANGE WITH LITTLE
OR NO ADVANCE WARNING.

$$

AZZ148-022215-
/O.UPG.KTWC.FW.A.0005.080402T2000Z-080403T0300Z/
/O.NEW.KTWC.FW.W.0007.080402T2000Z-080403T0300Z/
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
212 AM MST WED APR 2 2008

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
MST THIS EVENING FOR COCHISE AND SANTA CRUZ COUNTIES...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MST
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A LOW PRESSURE SYSTEM OFF THE WEST COAST WILL MOVE INTO SOUTHERN
CALIFORNIA THIS AFTERNOON AND EVENING. THIS WILL RESULT IN
YET ANOTHER BREEZY TO WINDY DAY ACROSS SOUTHEAST ARIZONA
TODAY. SUSTAINED SOUTHWEST 20-FOOT WINDS OF 15 TO 25 MPH WITH
OCCASIONAL GUSTS UP TO 40 MPH ARE EXPECTED TO BEGIN DEVELOPING
WITHIN THE WARNED AREA BETWEEN 1 AND 3 PM MST THIS AFTERNOON AND
CONTINUE THROUGH THE DAY BEFORE STARTING TO CALM BETWEEN 7 AND 9
PM MST THIS EVENING. THESE WINDS ARE EXPECTED TO BE WIDESPREAD
THROUGHOUT COCHISE AND SANTA CRUZ COUNTIES...THOUGH OTHER
LOCATIONS WITHIN FIRE WEATHER ZONE 148 MAY EXPERIENCE SHORT LIVED
OCCURRENCES.

THIS COMBINATION OF STRONG SOUTHWEST WINDS...A DRY AIRMASS ALREADY IN
PLACE ACROSS THE AREA RESULTING IN SINGLE DIGIT AFTERNOON AND
EARLY EVENING RELATIVE HUMIDITIES...AS WELL AS A HIGH TO VERY HIGH
FIRE DANGER RATING HAVE RESULTED IN THE EARLIER FIRE WEATHER
WATCH BEING UPGRADED TO A RED FLAG WARNING FOR TODAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST
ARIZONA.

$$
2 follow-up statements
000 
WWUS85 KTWC 022104
RFWTWC

RED FLAG WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
204 PM MST WED APR 2 2008

...RED FLAG WARNING REMAINS IN EFFECT THROUGH 8 PM MST WEDNESDAY
EVENING FOR COCHISE AND SANTA CRUZ COUNTIES...

.WIND SPEEDS WILL INCREASE THIS AFTERNOON...ACCOMPANIED BY GUSTS
UP TO 40 MPH...AND CONTINUE INTO THIS EVENING IN ADVANCE OF A LOW
PRESSURE SYSTEM MOVING ONTO THE SOUTHERN CALIFORNIA COAST. A RED
FLAG WARNING FOR COCHISE AND SANTA CRUZ COUNTIES IS IN EFFECT DUE
TO STRONG WINDS...DRY CONDITIONS ALREADY IN PLACE...AND A HIGH TO
VERY HIGH FIRE DANGER.

AZZ148-030300-
/O.CON.KTWC.FW.W.0007.000000T0000Z-080403T0300Z/
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
204 PM MST WED APR 2 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING FOR COCHISE AND SANTA CRUZ COUNTIES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING.

A LOW PRESSURE SYSTEM OFF THE WEST COAST WILL MOVE INTO SOUTHERN
CALIFORNIA THIS AFTERNOON AND EVENING. THIS WILL RESULT IN YET
ANOTHER BREEZY TO WINDY DAY ACROSS SOUTHEAST ARIZONA TODAY.
SUSTAINED SOUTHWEST 20-FOOT WINDS OF 15 TO 25 MPH WITH OCCASIONAL
GUSTS UP TO 40 MPH WILL CONTINUE WITHIN THE WARNED AREA THROUGH
THE DAY BEFORE STARTING TO CALM BETWEEN 7 AND 9 PM MST THIS
EVENING. THESE WINDS WILL BE WIDESPREAD THROUGHOUT COCHISE AND
SANTA CRUZ COUNTIES...THOUGH OTHER LOCATIONS WITHIN FIRE WEATHER
ZONE 148 MAY EXPERIENCE SHORT LIVED OCCURRENCES.

THIS COMBINATION OF STRONG SOUTHWEST WINDS...A DRY AIRMASS
ALREADY IN PLACE ACROSS THE AREA RESULTING IN SINGLE DIGIT
AFTERNOON AND EARLY EVENING RELATIVE HUMIDITIES...AS WELL AS A
HIGH TO VERY HIGH FIRE DANGER RATING HAVE RESULTED IN A RED FLAG
WARNING FOR TODAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST
ARIZONA.

$$
000 
WWUS85 KTWC 030344
RFWTWC

RED FLAG WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
845 PM MST WED APR 2 2008

...RED FLAG WARNING HAS EXPIRED...

AZZ148-030300-
/O.EXP.KTWC.FW.W.0007.000000T0000Z-080403T0300Z/
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
845 PM MST WED APR 2 2008

...RED FLAG WARNING HAS EXPIRED...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING.

WIND SPEEDS HAVE DIMINISHED AND RELATIVE HUMIDITY VALUES WILL 
CONTINUE TO RECOVER ABOVE 15 PERCENT THIS EVENING.
$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 2, 2:10 AM MST, 2 minutes earlier.

Area forecast discussion, Apr 2, 2:10 AM MST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
210 AM MST WED APR 2 2008

.SYNOPSIS...A PACIFIC LOW PRESSURE SYSTEM WILL BRING BREEZY TO WINDY
CONDITIONS TO SOUTHEAST ARIZONA THIS AFTERNOON AND EVENING. THERE
WILL ALSO BE A SLIGHT CHANCE OF SHOWERS ACROSS THE WHITE MOUNTAINS
LATE TONIGHT AND THURSDAY. OTHERWISE...DRY CONDITIONS WITH ABOVE
NORMAL DAYTIME TEMPERATURES ARE EXPECTED FRIDAY INTO EARLY NEXT WEEK.

&&

.DISCUSSION...MID-LEVEL GRADIENT TO TIGHTEN TODAY IN RESPONSE TO THE
NEXT ERN PACIFIC LOW PRESSURE SYSTEM PROGGED VIA 02/00Z GFS/ECMWF TO
BE CENTERED JUST WEST OF KLAX LATE THIS AFTERNOON. BREEZY CONDITIONS
MOST SECTIONS THIS AFTERNOON INTO THIS EVENING THOUGH WINDY CRITERIA
EXPECTED ACROSS THE WHITE MOUNTAINS AND SANTA CRUZ/COCHISE COUNTIES.
SYSTEM PROGGED TO MOVE ACROSS SE AZ AS OPEN-WAVE SYSTEM THUR.
APPEARS TO BE ENOUGH MOISTURE TO JUSTIFY A SLIGHT CHANCE OF RAIN AND
SNOW SHOWERS ACROSS THE WHITE MOUNTAINS LATE TONIGHT AND THUR. LOW
AMPLITUDE RIDGE TO MOVE ACROSS THE AREA FRI FOLLOWED BY NWLY FLOW
ALOFT FOR CONTINUED DRY CONDITIONS THIS WEEKEND. THEREAFTER...GFS
MORE ROBUST VERSUS ECMWF WITH REGARD TO DEPICTING MAINLY MID AND
HIGH-LEVEL MOISTURE ACROSS SE AZ MON-TUE. WILL OPT FOR PARTLY CLOUDY
SKIES DURING THE SUN-TUE PERIOD WITH ANY MEASURABLE PRECIP EXPECTED
TO REMAIN WELL WEST AND/OR NORTH OF THIS FORECAST AREA. DAYTIME HIGH
TEMPS TODAY SIMILAR OR PERHAPS A COUPLE OF DEGS LOWER VERSUS TEMPS
ACHIEVED MON. COOLER THUR DUE TO INFLUENCE OF SHORTWAVE TROUGH
MOVING ACROSS THE AREA. WARMER FRI WITH DAYTIME HIGH TEMPS ABOUT 10
DEGS OR SO ABOVE NORMAL DURING THE SAT-MON PERIOD.

&&

.FIRE WEATHER...A PACIFIC LOW PRESSURE SYSTEM WILL MOVE TOWARD THE
SOUTHERN CALIFORNIA COAST TODAY. AS IT DOES SO...THE PRESSURE
GRADIENT OVER SOUTHEAST ARIZONA WILL TIGHTEN GIVING RISE TO STRONG
AND GUSTY WINDS THIS AFTERNOON INTO THIS EVENING. WIND SPEEDS IN
COCHISE AND SANTA CRUZ COUNTIES ARE EXPECTED TO EXCEED RED FLAG
CRITERIA BETWEEN 1 AND 3 PM MST THIS AFTERNOON AND CONTINUE THROUGH
7 AND 9 PM MST. COUPLED WITH EXPECTED SINGLE DIGIT RELATIVE HUMIDITY
VALUES AND A HIGH TO VERY HIGH FIRE DANGER RATING...THE FIRE WEATHER
WATCH ISSUED FOR THESE COUNTIES WILL BE UPGRADED TO A RED FLAG
WARNING. THE OTHER COUNTIES MENTIONED IN THE AFOREMENTIONED WATCH...
GRAHAM AND GREENLEE COUNTIES...MAY SEE ISOLATED LOCATIONS APPROACH
OR EXCEED RED FLAG CRITERIA BUT CONDITIONS ARE NOT EXPECTED TO BE
WIDESPREAD AT THIS TIME. WILL ADVISE THE NEXT FORECAST SHIFT TO
WATCH OBSERVATIONS AND BE PREPARED TO ISSUE A SHORT FUSED WARNING
SHOULD WINDS EXCEED EXPECTATIONS. CREWS IN GRAHAM AND GREENLEE
COUNTIES ARE STILL STRONGLY URGED TO USE CAUTION TODAY AND MONITOR
CONDITIONS.

&&

.AVIATION...EXPECT SCT-BKN CLOUDS ABOVE 15K FT AGL TODAY INTO
TONIGHT. SLY WINDS 5-15 KTS THIS MORNING THEN SWLY 15-30 KTS WITH
GUSTS OF 30-35 KTS 18Z-04Z. SURFACE WINDS GENERALLY LESS THAN 10 KTS
AFTER 03/06Z. SLIGHT CHANCE SHRA/SHSN WHITE MOUNTAINS LATE TONIGHT
AND THURSDAY WITH DRY CONDITIONS ELSEWHERE. AVIATION DISCUSSION NOT
UPDATED FOR TAF AMENDMENTS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING IN EFFECT
      1 PM - 8 PM MST FIRE ZONE 148 EXCEPT EASTERN PIMA AND
      SOUTHERN GRAHAM COUNTIES.

DISCUSSION/AVIATION...BF
FIRE WEATHER...SMR

WEATHER.GOV/TUCSON
Hazardous weather outlook, Apr 1, 2:25 PM MST, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
225 PM MST TUE APR 1 2008

AZZ019-030-034-035-021400-
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
SANTA CRUZ COUNTY-COCHISE COUNTY-
225 PM MST TUE APR 1 2008

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A LOW PRESSURE SYSTEM OFF THE WEST COAST WILL MOVE INTO SOUTHERN
CALIFORNIA WEDNESDAY AFTERNOON AND EVENING. THIS WILL RESULT IN
YET ANOTHER BREEZY TO WINDY DAY ACROSS SOUTHEAST ARIZONA WEDNESDAY...
WITH SUSTAINED SOUTHWEST 20-FOOT WINDS OF 15 TO 25 MPH WITH
OCCASIONAL GUSTS TO 35 MPH IN THE LATE AFTERNOON AND EARLY
EVENING. ALTHOUGH THE STRONG WINDS ARE EXPECTED TO BE WIDESPREAD
THROUGHOUT COCHISE AND SANTA CRUZ COUNTIES...STRONG WINDS MAY NOT
BE AS WIDESPREAD IN NORTHERN GRAHAM AND GREENLEE COUNTIES. THIS
WOULD RESULT IN MORE BORDERLINE RED FLAG CONDITIONS IN GRAHAM AND
GREENLEE COUNTIES NORTH OF THE GILA RIVER.

THE COMBINATION OF THESE STRONG SOUTHWEST WINDS...A DRY AIRMASS IN
PLACE ACROSS THE AREA RESULTING IN LOW AFTERNOON AND EARLY EVENING
RELATIVE HUMIDITIES...AS WELL AS A HIGH TO VERY HIGH FIRE DANGER
RATING HAVE RESULTED IN A FIRE WEATHER WATCH WEDNESDAY AFTERNOON
AND WEDNESDAY EVENING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Red Flag Warnings in Arizona, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.